MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL CUT GUIDE RIGHT MEDIAL 5 DEGREES CAPTURED DO NOT IMPLANT; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. TIBIAL CUT GUIDE RIGHT MEDIAL 5 DEGREES CAPTURED DO NOT IMPLANT; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2019-05603 and 0001822565-2019-05330.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a knee procedure, a drill pin was cross-threaded in a cut guide and became stuck.It could not be removed from the cutting block.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned tibial cut guide found signs of repeated use (nicked/ gouged) and burrs and an unknown pin is jammed in the guide.Device history record was reviewed and no discrepancies relevant to the reported event were found.The condition of the returned device indicates heavy usage, however as the number of times the device has been used is unknown, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TIBIAL CUT GUIDE RIGHT MEDIAL 5 DEGREES CAPTURED DO NOT IMPLANT
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9481243
Report Number0001825034-2019-05603
Device Sequence Number459634
Product Code HTJ
UDI-Device Identifier00880304809093
UDI-Public(01)00880304809093(10)63777123
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42539905285
Device Lot Number63777123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1